I have been living abroad for the past 11 years and until recently I have had no health issues. About 3 months ago I developed an eye irratation in both of eyes. I am 35 years old and in good shape and I live in Peru at about 2400 Meters and the climate is dry. I have been living here for the past 7 years. One night 3 months ago I awoke with a horrible pain in my eyes. I thought at once that it was pink eye (bacterial infection) because I have gotten one at least once a year since I began living abroad. I had some teramecina and i put it in eye and went back to bed. I follwed the same treatment for 3 days, but the redness and stinging didn´t go away. After 3 days I went and saw the local eye doctor and he told me it was an allergy and gave me some naphocel to take for 10 days. After 10 days the redness and stinging didn´t go away. Thus, I went back to see the same Dr. and ge gave some other drops and they didn´t work either. Then i traveled to Lima and the doctor there examined my eyes and told me I had chronic dry eye syndrome and blepharitis. She gave me an eye scrub and told me to use refresh. I have been cleaning my eyelids ever since. 2 weeks ago I went to another Dr. in Lima who administered the Schimmer and Dye test and he told me my tears are fine and that I don´t have dry eye syndrome or blepharitis. He told me that I have allergic conjuntivitis. He gave me pred forte and a gel to use before I sleep. I have been using it for over 1 week and half and it hasn´t improved my condition. My eyes are ussually never sore or irratated at the same time. 2 days my right eye is irrated and then my left eye is irratated for 2-3 days and it keeps repeating. My eyes sting and my veins are easily visible. I also wake up every morning with red or blood shot eyes that are a little sticky and it ussually disipates after an hour or so. .
Difficult to tell without an exam so I will give you general info only. Allergies usually involve itching as a major symptom. The warm compresses and lid scrubbs as well as artificial tears can't hurt anything so I would continue those. I would caution against using steroid drops (pred forte) as that could have consequences if used longer than for a couple of weeks (cataracts and glaucoma). You could try an ointment at night (lacrilube or similar) to see if it helps your symptoms in the morning.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.